Alert archive / Oregon / Wind Advisories in 2005
Wind Advisory 13, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Sep 9, 2005, 7:57 AM PDT for Morrow County, Umatilla County, Oregon. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2005, 7:57 AM PDT (14:57 UTC)
- Expired
- Sep 9, 2005, 5:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Pendleton, OR
Counties Morrow County, OR, Umatilla County, OR
The radar
The Pendleton radar (KPDT), 32 km from the middle of the area, began a volume at 15:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 3.0 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1116 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 091457 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 757 AM PDT FRI SEP 9 2005 .A DRY COLD FRONT MOVING THROUGH SOUTHEAST WASHINGTON AND NORTHEAST OREGON IS GENERATING TIGHT PRESSURE GRADIENTS AND STRONG GUSTY WINDS OVER THE OREGON COLUMBIA BASIN AND FOOTHILLS OF THE BLUE MOUNTAINS THIS MORNING. ORZ044-045-100000- /X.NEW.KPDT.WI.Y.0013.050909T1500Z-050910T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...HEPPNER...PENDLETON 757 AM PDT FRI SEP 9 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON. STRONG WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH WILL CONTINUE THROUGH THE DAY. LOCALIZED VISIBILITIES WILL LIKELY BE REDUCED AT TIMES TO NEAR 1 MILE DUE TO BLOWING DUST. CAUTION IS ADVISED WHILE DRIVING TODAY AS VISIBILITY CAN CHANGE SUDDENLY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 31 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
2 follow-up statements
000 WWUS76 KPDT 092351 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 451 PM PDT FRI SEP 9 2005 ORZ044-045-100100- /X.EXP.KPDT.WI.Y.0013.000000T0000Z-050910T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...HEPPNER...PENDLETON 451 PM PDT FRI SEP 9 2005 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT. WINDS SPEEDS ARE DECREASING ACROSS THE AREA. HOWEVER...WINDY CONDITIONS WITH WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN STILL BE EXPECTED THIS EVENING OVER THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF OREGON. THIS WILL ESPECIALLY BE IN THE VICINITY OF SHOWERS OR THUNDERSTORMS. $$ RSC
000 WWUS76 KPDT 092354 CCA NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 451 PM PDT FRI SEP 9 2005 CORRECTED MIS-TYPED WORD ORZ044-045-100100- /X.EXP.KPDT.WI.Y.0013.000000T0000Z-050910T0000Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... CONDON...HEPPNER...PENDLETON 451 PM PDT FRI SEP 9 2005 ...WIND ADVISORY WILL EXPIRE AT 5 PM PDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM PDT. WIND SPEEDS ARE DECREASING ACROSS THE AREA. HOWEVER...WINDY CONDITIONS WITH WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH CAN STILL BE EXPECTED THIS EVENING OVER THE LOWER COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS OF OREGON. THIS WILL ESPECIALLY BE THE CASE IN THE VICINITY OF SHOWERS OR THUNDERSTORMS. WIND SPEEDS WILL DIMINISH FURTHER OVERNIGHT. $$ RSC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Sep 9, 2:25 AM PDT, 5 hours 32 minutes earlier.
Area forecast discussion, Sep 9, 2:25 AM PDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 225 AM PDT FRI SEP 9 2005 .SHORT TERM...TODAY THROUGH SUNDAY. A LOW PRESSURE SYSTEM OVER SW CANADA WILL WORK ITS WAY SOUTH TOWARD OUR AREA TODAY. THE LOW WILL TIGHTEN PRESSURE GRADIENTS ACROSS PORTIONS OF THE AREA AND CAUSE BREEZY TO WINDY CONDITIONS TO DEVELOP THAT MAY ALSO PRODUCE AREAS OF BLOWING DUST IN THE BASIN. THE SYSTEM APPEARS TO BE SLIGHTLY SLOWER THAN THE MODELS ARE INDICATING. THEREFORE WE MAY HAVE AN ADDITIONAL FEW HOURS OF WINDY WINDS THAT MAY APPROACH ADVISORY CRITERIA BUT DO NOT FEEL CONFIDENT AT THIS TIME SINCE 850/7HMBS WINDS WERE STILL ONLY HOVERING AROUND THE 25-30KTS RANGE. AS THE LOW NEARS OUR AREA THIS AFTERNOON...IT WILL BRING MOISTURE INTO THE REGION ALONG WITH SOME INSTABILITY AND AN ISOLD TSRA IS POSSIBLE NEAR THE WA CASCADE CREST. ELSEWHERE MOISTURE COLLIDES WITH A 5H/VORT MAX(DISTURBANCE) THAT EXTENDS FROM THE NORTHERN BLUES TO NEAR REDMOND. THEREFORE I HAVE INCREASED POPS AROUND AND NEAR THIS AREA TODAY. IN ADDITION...AFTERNOON HIGH TEMPERATURES WILL BE NOTICEABLY COOLER. GOING INTO THE WEEKEND...THE LOW REMAINS STATIONARY NEAR WASHINGTON. THIS WILL KEEP THE TWO STATE AREA IN AN UNSETTLED WEATHER PATTERN WITH SHOWERS AND UNSEASONABLY COOL TEMPERATURES SATURDAY AND SUNDAY. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MEDIUM RANGE MODELS IN GENERAL AGREEMENT DIGGING THE TROUGH ACROSS THE SOUTHWEST US... PRODUCING A SPLIT FLOW REGIME ACROSS THE PACIFIC NORTHWEST EARLY/MIDDLE OF NEXT WEEK. CONDITIONS WILL GRADUALLY DRY AND WARM...WITH MAINLY MOUNTAIN SHWRS EARLY IN THE WEEK IN RESIDUAL MOISTURE AND UPSLOPE FLOW...WITH ALL AREAS DRY WITH NEAR NORMAL TEMPERATURES BY MIDWEEK. && .AVIATION...A DRY COLD FRONT WILL CROSS THE REGION TODAY...WITH MAINLY HIGH LEVEL CLOUDS EXPECTED THIS MORNING...WITH THICKER MID LEVEL CLOUDS ENTERING THE REGION THIS AFTERNOON. ISOLATED SHWRS ARE ALSO POSSIBLE THIS AFTN FOR DLS/PDT/ALW...AND ACROSS ALL AREAS BY EVENING. THE GREATEST EFFECT OF THE FRONT WILL BE THE INCREASING PRESSURE GRADIENTS...WITH 20-25KT SUSTAINED WINDS THIS AFTN/EVENING AT DLS/PDT/PSC/ALW WITH LOCALIZED GUSTS TO 35KT. AREAS OF BLOWING DUST WILL DEVELOP ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS THIS AFTN...WITH VISIBILITIES REDUCING TO 5SM AT PDT/PSC/ALW AFTER 18Z AND ALONG TWB355 AND NORTHERN TWB366. && .PRELIMINARY POINT TEMPS/POPS... PDT 69 47 64 46 / 20 20 30 20 ALW 72 51 66 47 / 20 20 30 20 PSC 73 45 68 43 / 10 20 20 20 YKM 72 45 68 42 / 10 20 20 20 HRI 72 47 67 44 / 10 20 20 20 ELN 67 45 66 41 / 10 20 30 20 RDM 66 35 64 34 / 10 20 30 20 LGD 68 43 61 39 / 20 30 30 30 5J0 70 42 62 39 / 20 30 30 20 DLS 68 50 68 48 / 20 20 30 30 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:GGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/89/89
Hazardous weather outlook, Sep 9, 4:50 AM PDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
450 AM PDT FRI SEP 9 2005
WAZ024>030-ORZ041>050-101200-
EAST SLOPES OF THE SOUTHERN CASCADES-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-EASTERN COLUMBIA RIVER GORGE OF OREGON-
NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-BLUE MOUNTAINS-
JOHN DAY BASIN-OCHOCO-JOHN DAY HIGHLANDS-GRANDE RONDE VALLEY-
WALLOWA COUNTY-
450 AM PDT FRI SEP 9 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT.
BLOWING DUST
KITTITAS VALLEY, YAKIMA VALLEY, LOWER COLUMBIA BASIN OF
WASHINGTON, FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON,
LOWER COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE BLUE
MOUNTAINS OF OREGON
THUNDERSTORMS
EAST SLOPES OF THE SOUTHERN CASCADES
LOW PRESSURE WILL APPROACH THE AREA AND TIGHTEN PRESSURE GRADIENTS
TODAY AND PRODUCE WINDY CONDITIONS ACROSS PORTIONS OF THE AREA. THE
WINDY WEST TO NORTHWEST WINDS WILL CREATE AREAS OF BLOWING DUST THAT
MAY REDUCE VISIBILITIES TO UNDER 3 MILES AT TIMES MAINLY ACROSS THE
FOOTHILLS OF THE BLUES...COLUMBIA BASIN AND THE KITTITAS AND YAKIMA
VALLYES. IN ADDITION...THE ATMOSPHERE MAY BECOME UNSTABLE AND
ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE EAST SLOPES OF THE
WASHINGTON CASCADES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
PROTOTYPE GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WEATHER.GOV/PENDLETON
AND SELECT GRAPHICAL HAZARDS.Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.